Meds, Mind, Body & Benefits > Lipodystrophy & Metabolic Problems

When does lipodystrophy/lipoatrophy start once your on medication?

<< < (2/2)

leatherman:
btw, I've been on Rey/Nor/Tru for 6 yrs? 8 yrs? Not sure but it's been a while now. :D (after 20 yrs of meds it's hard to remember what was when, especially when I've been on a "good" regimen for so many yrs in a row) Since norvir went to a tablet (from the gelcap and previously the liquid) i've had only mild short term issues (in the beginning gastro and nausea issues) and no long term side effects at all.

if you're not having issues by now and the meds have gotten and kept your VL at undetectable, then - if you stay properly adherent - theoretically you could stay on this regimen for decades and decades, never changing and never having side effects. ;)

Nightmare26:

--- Quote from: leatherman on November 21, 2012, 03:38:42 PM ---btw, I've been on Rey/Nor/Tru for 6 yrs? 8 yrs? Not sure but it's been a while now. :D (after 20 yrs of meds it's hard to remember what was when, especially when I've been on a "good" regimen for so many yrs in a row) Since norvir went to a tablet (from the gelcap and previously the liquid) i've had only mild short term issues (in the beginning gastro and nausea issues) and no long term side effects at all.

if you're not having issues by now and the meds have gotten and kept your VL at undetectable, then - if you stay properly adherent - theoretically you could stay on this regimen for decades and decades, never changing and never having side effects. ;)

--- End quote ---

Thanks thats really great to know.  :)

RobbyR:
I have wondered this too. I've been on meds for two years. But I have been assured by everyone, including my poz friends who have been on meds for years, and my doctor, that the new meds do not cause wasting like the old ones from the 80s and 90s did. Which is a big relief of course! I was really thin and unhealthy before I started meds, but after being on meds for a year, I gained weight and energy and my face filled out and so far (knock on wood) things are good! Of course everyone is different, but I'm hoping and optimistic that the modern medications are not known to cause any noticeable wasting issues, like Miss P says!

Miss Philicia:
Wasting and lipo are actually two separate things.

chadnla:
I've started noticing fat loss in temples and cheek areas in last 2 yrs.  Been poz for 10 yrs and am 44 years old.  It started after I turned 40.  Part of this could be aging process, but nonetheless the fat loss has happened.  I'm on Viramune/Truvada.

Navigation

[0] Message Index

[*] Previous page

Go to full version